Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Eigenfunction estimates for Neumann Laplacian and applications to multiplier problems


Author: Xiangjin Xu
Journal: Proc. Amer. Math. Soc. 139 (2011), 3583-3599
MSC (2010): Primary 35P20, 35J25, 58J05, 58J32, 58J40, 35P15, 35J05
DOI: https://doi.org/10.1090/S0002-9939-2011-10782-2
Published electronically: March 3, 2011
MathSciNet review: 2813389
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On compact Riemannian manifolds with boundary, the $ L^{\infty}$ estimates and gradient estimates for the eigenfunctions of the Neumann Laplacian are proved. Applying the $ L^p$ estimates and gradient estimates to multiplier problems on eigenfunction expansions for the Neumann Laplacian, some new estimates for Bochner Riesz means and the sharp Hörmander Multiplier Theorem are obtained.


References [Enhancements On Off] (What's this?)

  • 1. M. Christ and C. D. Sogge, The weak type $ L^1$ convergence of eigenfunction expansions for pseudo-differential operators. Inv. Math. 94 (1988), 421-453. MR 958838 (89j:35096)
  • 2. X. T. Duong, E. M. Ouhabaz, and A. Sikora, Plancherel-type estimates and sharp spectral multipliers. J. Funct. Anal. 196 (2002), 443-485. MR 1943098 (2003k:43012)
  • 3. C. Fefferman: Inequalities for strongly singular convolution operators, Acta Math. 124 (1970), 9-36. MR 0257819 (41:2468)
  • 4. D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, Springer-Verlag, 2001 MR 1814364 (2001k:35004)
  • 5. D. Grieser, $ L^p$ bounds for eigenfunctions and spectral projections of the Laplacian near concave boundaries, PhD thesis, UCLA, 1992.
  • 6. D. Grieser, Uniform bounds for eigenfunctions of the Laplacian on manifolds with boundary. Comm. P.D.E. 27 (7-8), 1283-1299 (2002). MR 1924468 (2003g:58036)
  • 7. L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193-218. MR 0609014 (58:29418)
  • 8. L. Hörmander, The analysis of linear partial differential operators. III, Springer-Verlag, 1985. MR 781536 (87d:35002a)
  • 9. Pham The Lai, Meilleures estimations asymptotiques des restes de la fonction spectrale et des valeurs propres relatifs au laplacien. Math. Scand. 48 (1981), no. 1, 5-38. MR 621413 (83b:35127a)
  • 10. M. H. Protter and H. F. Weinberger, Maximum principles in differential equations, Springer Verlag, 1984. MR 762825 (86f:35034)
  • 11. A. Seeger and C. D. Sogge, On the boundedness of functions of pseudo-differential operators on compact manifolds. Duke Math. J. 59 (1989), 709-736. MR 1046745 (91d:58244)
  • 12. R. Seeley, An estimate near the boundary for the spectral function of the Laplace operator. Amer. J. Math. 102 (1980), no. 5, 869-902. MR 590638 (82k:58097)
  • 13. H. F. Smith, Spectral cluster estimates for $ C^{1,1}$ metrics, Amer. Jour. Math. 128 (2006), 1069-1103. MR 2262171 (2009i:35061)
  • 14. H. F. Smith and C. D. Sogge, On the critical semilinear wave equation outside of convex obstacles, J. Amer. Math. Soc. 8 (1995), no. 4, 879-916. MR 1308407 (95m:35128)
  • 15. H. F. Smith and C. D. Sogge, On the $ L^p$ norm of spectral clusters for compact manifolds with boundary. Acta Math. 198 (2007), no. 1, 107-153. MR 2316270 (2008d:58026)
  • 16. C. D. Sogge, On the convergence of Riesz means on compact manifolds. Ann. of Math. (2) 126 (1987), 439-447. MR 908154 (89b:35126)
  • 17. C. D. Sogge, Concerning the $ L^p$ norm of spectral clusters for second-order elliptic operators on compact manifolds, J. Funct. Anal. 77 (1988), no. 1, 123-138. MR 930395 (89d:35131)
  • 18. C. D. Sogge, Fourier integrals in classical analysis. Cambridge Tracts in Mathematics, 105. Cambridge University Press, Cambridge, 1993. MR 1205579 (94c:35178)
  • 19. C. D. Sogge, Eigenfunction and Bochner Riesz estimates on manifolds with boundary. Mathematical Research Letter 9, 205-216 (2002). MR 1903059 (2003f:58051)
  • 20. C. D. Sogge and S. Zelditch, Riemannian manifolds with maximal eigenfunction growth. Duke Math. J. 114, no. 3 (2002), 387-437. MR 1924569 (2004b:58053)
  • 21. E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces. Princeton University Press, Princeton, 1971. MR 0304972 (46:4102)
  • 22. M. Taylor, Pseudodifferential Operators. Princeton Univ. Press, Princeton, NJ, 1981. MR 0618463 (82i:35172)
  • 23. Xiangjin Xu, Eigenfunction Estimates on Compact Manifolds with Boundary and Hörmander Multiplier Theorem. PhD thesis, Johns Hopkins University, May 2004.
  • 24. Xiangjin Xu, New proof of Hörmander Multiplier Theorem on compact manifolds without boundary. Proc. Amer. Math. Soc. 135 (2007), 1585-1595. MR 2276671 (2008a:58023)
  • 25. Xiangjin Xu, Gradient estimate for eigenfunctions on compact manifolds with boundary and Hörmander Multiplier Theorem. Forum Math. 21, no. 3 (2009), 455-476. MR 2526794 (2010d:58026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35P20, 35J25, 58J05, 58J32, 58J40, 35P15, 35J05

Retrieve articles in all journals with MSC (2010): 35P20, 35J25, 58J05, 58J32, 58J40, 35P15, 35J05


Additional Information

Xiangjin Xu
Affiliation: Department of Mathematical Sciences, Binghamton University, State University of New York, Binghamton, New York 13902
Email: xxu@math.binghamton.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-10782-2
Keywords: $L^{\infty}$ estimate, gradient estimate, spectral cluster, Neumann Laplacian, Bochner Riesz means, Hörmander Multiplier Theorem
Received by editor(s): May 11, 2010
Received by editor(s) in revised form: August 26, 1010
Published electronically: March 3, 2011
Additional Notes: The author’s research was supported by the National Science Foundation under grants DMS-0602151 and DMS-0852507.
Communicated by: Hart F. Smith
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society